Shortness of Breath after thorocentesis? - 1290836

3 posts / 0 new
Last post
cngnickerson
Shortness of Breath after thorocentesis? - 1290836

My mother under went thorocentesis 2 nights ago and felt relief almost immediately ( 1L removed). However , she felt shortness of breath after 2 episodes of NaCl IV administered because she had vomited. One particular episode saw her hr rate go to 130 and blood pressure up to 180.

What could have caused this additional shortness of breath?

catdander
Hi cngnickerson,

Hi cngnickerson,

I'm sorry your mom is having such difficulties. Shortness of breath is so distressing. There's many reasons why your mom could experience shortness of breath, not the least of which is fluid has reaccumulated. Her oncology team should be aware of her new or worsening symptoms. You can probably make that call (your mom's oncologist may need her permission to talk to you but as long as that's ok you can take on some of the responsibility of communication. I've done that with my husband and I think it's been helpful.)

As for managing the symptom of shortness of breath, opioids are usually very effective, you can check with her onc team about that too.

I hope she feels better soon. Keep us posted.
Janine

bh
Hope your mom is feeling

Hope your mom is feeling better and that the breathlessness has abated. Must be so distressing to see her experience those symptoms.

BH